Tuesday, April 13, 2010

Another tragic death by contraception

It has been reported that yet another death occurred as a result of taking the contraceptive pill. The Telegraph reports that Jenna Morris, of Poulton, Wirral, died after a deep vein thrombosis developed in her legs and spread to her lungs.

A post mortem revealed she died of a blood clot, possibly caused by the contraceptive pills which she had been taking since she was a teenager.

According to the report Miss Morris' sister Suzanne said: "I'm still in shock. I still cannot believe what happened. I keep thinking it is a terrible dream.
"Jenna was originally told she had kidney stones. She was due to go for a scan but it would not have detected the blood clot, which we were told was possibly caused by the contraceptive pill.

"People should be aware because it could happen to anyone. Jenna was our beautiful pink princess and a fantastic sister. I miss her so much."

Death due to pulmonary embolism resulting from the taking of hormonal birth control is not as rare as those involved in the family planning industry care to admit and when it is accepted the risk level is usually minimised. Three cases of pulmonary embolism due to the taking of contraceptives were reported in Switzerland last year, two of which resulted in death and the third victim was left in a comatose state. See my BLOG “Death by Contraception”

Despite this the Telegraph article also reports a comment by an FPA representative Lynn Hearton who said:
"The pill is an extremely safe method of contraception and fortunately reactions with women developing blood clots are rare.
"However there is a small risk which is highest in the first year of use. So the normal advice for women who have: previously had a blood clot, who are smokers over the age of 35 or who have mobility problems is that they should not use the pill.

Women deserve to be told the whole truth.